Alert archive / Wisconsin / Small Craft Advisories in 2020
Small Craft Advisory 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 1, 2020, 2:55 AM CST. It took effect at Feb 2, 2020, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2020, 2:55 AM CST (08:55 UTC)
- In effect from
- Feb 2, 2020, 12:00 AM CST
- Expired
- Feb 2, 2020, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
475 WHUS73 KMKX 010855 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 255 AM CST Sat Feb 1 2020 ...INCREASING WINDS DEVELOPING SUNDAY MORNING... LMZ643>646-011800- /O.NEW.KMKX.SC.Y.0013.200202T0600Z-200203T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 255 AM CST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... * WHAT...Southwest to west winds 15 to 20 knots with gusts around 25 knots. * WHERE...Sheboygan WI to Winthrop Harbor IL. * WHEN...From midnight tonight to 6 PM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Wagner
5 follow-up statements
944 WHUS73 KMKX 011448 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 848 AM CST Sat Feb 1 2020 LMZ643>646-012300- /O.CON.KMKX.SC.Y.0013.200202T0600Z-200203T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 848 AM CST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... * WHAT...Southwest to west winds 15 to 20 knots with gusts around 25 knots. * WHERE...Sheboygan WI to Winthrop Harbor IL. * WHEN...From midnight tonight to 6 PM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
567 WHUS73 KMKX 012035 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 235 PM CST Sat Feb 1 2020 LMZ643>646-020445- /O.CON.KMKX.SC.Y.0013.200202T0600Z-200203T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 235 PM CST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... * WHAT...Southwest to west winds 15 to 20 knots with gusts around 25 knots. * WHERE...Sheboygan WI to Winthrop Harbor IL. * WHEN...From midnight tonight to 6 PM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
471 WHUS73 KMKX 020210 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 810 PM CST Sat Feb 1 2020 LMZ643>646-021015- /O.EXT.KMKX.SC.Y.0013.200202T0600Z-200202T1500Z/ /O.NEW.KMKX.GL.W.0008.200202T1500Z-200203T0300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 810 PM CST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... ...GALE WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt. For the Gale Warning, west winds to 25 kt with gusts up to 35 kt expected. * WHERE...Sheboygan to Port Washington WI, Port Washington to North Point Light WI, North Point Light to Wind Point WI and Wind Point WI to Winthrop Harbor IL. * WHEN...For the Small Craft Advisory, from midnight tonight to 9 AM CST Sunday. For the Gale Warning, from 9 AM to 9 PM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves toward the open waters, which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-021015- /O.NEW.KMKX.GL.W.0008.200202T1500Z-200203T0300Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 810 PM CST Sat Feb 1 2020 ...GALE WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY... * WHAT...Westerly gales around 35 kt and waves 4 to 7 feet expected. * WHERE...All of Lake Michigan. * WHEN...From 9 AM to 9 PM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
541 WHUS73 KMKX 020948 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 348 AM CST Sun Feb 2 2020 LMZ643>646-021800- /O.CON.KMKX.SC.Y.0013.000000T0000Z-200202T1500Z/ /O.CON.KMKX.GL.W.0008.200202T1500Z-200203T0300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 348 AM CST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt. For the Gale Warning, west winds to 25 kt with gusts up to 35 kt expected. * WHERE...Nearshore waters from Sheboygan to Winthrop Harbor. * WHEN...For the Small Craft Advisory, until 9 am this morning. Gale Warning 9 AM to 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves toward the open waters, which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-021800- /O.CON.KMKX.GL.W.0008.200202T1500Z-200203T0300Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 348 AM CST Sun Feb 2 2020 ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Westerly gales around 35 kt and waves 4 to 7 feet expected. * WHERE...All of Lake Michigan. * WHEN...From 9 AM to 9 PM CST today. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ MBK/KPL
173 WHUS73 KMKX 021529 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 929 AM CST Sun Feb 2 2020 LMZ643>646-022330- /O.EXP.KMKX.SC.Y.0013.000000T0000Z-200202T1500Z/ /O.CON.KMKX.GL.W.0008.000000T0000Z-200203T0300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 929 AM CST Sun Feb 2 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt. * WHERE...Nearshore waters from Sheboygan to Winthrop Harbor. * WHEN...Until 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-022330- /O.CON.KMKX.GL.W.0008.000000T0000Z-200203T0300Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 929 AM CST Sun Feb 2 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Westerly gales around 35 kt and waves 5 to 8 feet expected. * WHERE...All of Lake Michigan. * WHEN...Until 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 11:40 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jan 31, 11:40 PM CST, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1140 PM CST Fri Jan 31 2020 .UPDATE...Light snow over ern WI will continue to diminish from west to east over the next couple of hours. Freezing drizzle that was being detected by ARX Doppler radar has shrunk considerably, but some of that freezing drizzle has moved into the WI Dells area. Patchy freezing drizzle will remain a possibility for all of srn WI during the early morning hours. A digging shortwave trough currently over ne MN will then track across the nrn Great Lakes to the lower Great Lakes for Sat-Sat eve. This will help drive a cold front across srn WI for Sat AM but cold advection will still be rather weak. Sfc temps in the upper 20s to lower 30s early Sat AM will still be able to warm into the middle 30s for the afternoon. && .AVIATION(06Z TAFS)...Cigs will continue to fall below 1 kft into the early morning hours. Areas of fog and pockets of light snow and freezing drizzle will limit vsbys to 1-2SM at times. The fog and any remaining pcpn will end during the Sat AM daylight hours with wly winds increasing across the area. Cigs will then rise to MVFR Cigs by late morning or early afternoon followed by the possibility of the low Cigs becoming scattered by late afternoon. && .PREV DISCUSSION... (Issued 909 PM CST Fri Jan 31 2020) UPDATE...The forecast is on track for tnt-Sat. MARINE...Deepening low pressure will move east across southern Canada through the weekend. Breezy southwest winds will develop tonight into Saturday morning, then shift westerly with a cold frontal passage Saturday afternoon. Breezy southwest winds will once again develop for late Saturday night and Sunday morning followed by another cold front for Sunday afternoon. A Small Craft Advisory may be needed late Sat nt-Sun AM from Sheboygan to Winthrop Harbor. For early next week, polar high pressure of 30.4 inches will then slowly approach from the northern Great Plains, while low pressure of 29.7 inches moves across the Ohio River Valley. This will bring brisk north to northeast winds to Lake Michigan for Monday night through Tuesday night. PREV DISCUSSION... (Issued 739 PM CST Fri Jan 31 2020) UPDATE...The most widespread and steadiest light snow will move across nrn IL tnt as the strongest portion of the shortwave trough moves across that area. Far srn WI will be on the nrn periphery of this snow area so some light snow will occur there. Farther north over much of the CWA, pockets of lgt snow will occur followed by the possibility for patchy drizzle for late evening and the overnight as dry air may move into the entire dendrite zone. If not, then some light snow may occur versus the freezing drizzle. A digging shortwave trough currently over se Manitoba will then track across the nrn Great Lakes to the lower Great Lakes for Sat-Sat eve. This will help drive a cold front across srn WI for Sat AM but cold advection will still be rather weak. Sfc temps in the upper 20s to lower 30s early Sat AM will still be able to warm into the middle 30s for the afternoon. AVIATION(00Z TAFS)...Cigs will gradually fall below 1 kft from west to east across srn WI this evening. Patchy fog and pockets of light snow and freezing drizzle will limit vsbys to 1-2SM at times. The fog and any remaining pcpn will end during the Sat AM daylight hours with wly winds increasing across the area. Cigs will then rise to MVFR Cigs by late morning or early afternoon followed by the possibility of the low Cigs becoming scattered by late afternoon. PREV DISCUSSION... (Issued 341 PM CST Fri Jan 31 2020) SHORT TERM... Tonight through Saturday night...Forecast confidence is medium: A shortwave will move through tonight, bringing more light precip chances to southern Wisconsin. Based on model soundings and upstream observations, it seems the precip should start as mainly light snow. Models are then in good agreement showing a loss of ice development aloft tonight with drier air moving into the mid- levels. Trended more toward freezing drizzle than snow for the second half of tonight into early Saturday. Could see more slick spots on untreated roads similar to this morning. After any lingering precip exits early Saturday morning, it looks quiet the rest of the day behind the departing system. Unfortunately, it does seem that clouds will stick around another day. LONG TERM... Sunday and Monday...Forecast confidence is medium to high: High confidence for dry weather Sunday into Monday. Low pressure will pass by just to the north of lake Superior Sunday, with a milder airmass likely across southern Wisconsin ahead of this system. There is some uncertainty with how mild it will get Sunday, as models vary quite a bit for high temps. GFS/NAM solutions seem to be influenced by the snow cover more than the ECMWF and Canadian solutions. Not buying into the NAM temps because it seems too cold and saturated in the lowest levels as is typical this time of year. Didn't go quite as warm as the ECMWF with some uncertainty how much the snow pack will influence the warming potential...but did keep temps toward the milder side of models High pressure will build across the northern plains Monday behind the departing low, bringing another dry day to southern Wisconsin. Should be cooler Monday, though highs are still likely to be above normal. Monday night through Friday...Forecast confidence is low to medium: Models continue to show southern Wisconsin on the northern fringe of a system Monday night into mid-week. Snow chances in the forecast are spread out through this period because of substantial timing differences among models. Either way, this currently looks like a lower impact system, with the potential still out there that the snow could stay mainly south of the WI/IL border. Given the lack of model agreement through mid-week, not very high confidence in the timing of any snow chances later in the week. It does look like temperatures should stay within a few degrees of normal for late week. AVIATION(21Z TAFS)... Ceilings may hop around a bit through tomorrow, but overall it looks like ceilings will hang in the 5-15 hft range over the next 24 hours. Some light snow will likely move through west to east late afternoon into tonight, with a chance for freezing drizzle again as well. Little to no snow accumulation is expected, with maybe a light glaze on untreated surfaces from the freezing drizzle. Will probably see lower visibilities in the 1-3 mile range again tonight, improving by mid-morning Saturday. MARINE... High pressure over the eastern Great Lakes will drop southward tonight into Saturday night, as low pressure over southern Canada approaches the northern Great lakes. This low will slide by just the north of Lake Superior Sunday, with high pressure building back into the region Monday. Winds will pick tonight into the weekend between the departing high and approaching low. Southwest to west winds will gust to 25 to 30 knots during this period, the highest gusts mainly over the open waters, building higher waves over the eastern/northeastern portions of the lake. Winds could gust high enough for a Small Craft Advisory over the nearshore waters Saturday night into Sunday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Gehring Tonight/Saturday and Aviation/Marine...DDV Saturday Night through Friday...DDV
Hazardous weather outlook, Jan 31, 3:11 PM CST, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 311 PM CST Fri Jan 31 2020 WIZ046-047-051-052-056>060-062>072-012115- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 311 PM CST Fri Jan 31 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Freezing drizzle and light snow may cause slick spots on roads again tonight. .DAYS TWO THROUGH SEVEN...Saturday through Friday A period of light accumulating snow is possible Monday night through Wednesday for portions of southern Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-012115- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 311 PM CST Fri Jan 31 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday Southwest to west winds may gust to 25 knots Saturday night into Sunday. Gusty onshore winds are then expected to build higher waves across the nearshore waters Monday night through Tuesday night. A Small Craft Advisory may be needed for both of these periods. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-012115- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 311 PM CST Fri Jan 31 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday Gusty winds and higher waves are likely at times this weekend into early next week, though winds are currently expected to remain below gale force. DDV www.weather.gov/mkx
In the hours before
Special weather statement, Jan 31, 10:26 PM CST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT National Weather Service MILWAUKEE/SULLIVAN WI 1026 PM CST Fri Jan 31 2020 WIZ046-047-051-052-056>060-062>072-010900- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1026 PM CST Fri Jan 31 2020 ...FREEZING DRIZZLE AND LIGHT SNOW INTO THE OVERNIGHT... Areas of freezing drizzle over southwest Wisconsin will move into Sauk, Columbia, Marquette, and Green Lake Counties into the early morning hours. Thus areas of black ice may form on untreated roads. Over eastern and far southern Wisconsin, snow accumulations under one half inch are expected into the early morning hours, with the potential for patchy freezing drizzle afterward. Black ice can be especially dangerous because you may not be able to see it until you have already encountered it. If traveling, use extreme caution, especially on bridges, overpasses, and elevated highways where water freezes first. Do not assume that a well traveled road will be free of ice.
Nearby
Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.